MAUDE Adverse Event Report: CONSOLIDATED MEDICAL EQUIPMENT MARKED GUIDEWIRE; DILATOR, ESOPHAGEAL

CONSOLIDATED MEDICAL EQUIPMENT MARKED GUIDEWIRE; DILATOR, ESOPHAGEAL
Model Number 000150
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 05/09/2019
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Received one 000150 in unoriginal packaging.Lot number could not be verified.Performed a visual inspection of the device and found that the marked spring tip on the guidewire is bent.This is a technique-dependent device and the most likely cause of this suspected failure is user-related.No functional failure or defect could be identified.The manufacturing documents from the device history record have been reviewed with special attention to the manufacturing and inspection of the product.The product released for distribution was found to have met all specifications prior to shipment.This is the only complaint for this lot number and failure mode within the past two years.A two-year review of complaint history revealed there has been a total of 7 complaints, regarding 7 devices, for this device family and failure mode.During this same time frame 25,034 devices have been manufactured and shipped worldwide.Should all the complaint devices have been found confirmed for this reported failure, the rate of failure would be 0.0003.Per the instructions for use, the user is advised the following: warnings: the guidewire should not be advanced if resistance is met without determining the cause and taking remedial action.Carefully inspect the guidewire after each use.Inspect the flexible spring tip and discard the wire if the tip appears to be bent or fatigued.Also inspect the soldered joints and discard the wire if the soldered joints appear discolored, loose or cracked.This issue will continue to be monitored through the complaint system to assure patient safety.
 
Event or Problem Description
The sales representative reported on behalf of the customer that the, 000150, device bent during a dilation with savary dilators procedure on (b)(6) 2019.The facility reported, "while in use, guidewire bent at the end and could have potentially perforated the patient's esophagus." there was no report of patient or user injury, no medical intervention required and no hospitalization.This report is being raised on the basis of malfunction with potential for injury upon reoccurrence.

Brand Name
MARKED GUIDEWIRE
Common Device Name
DILATOR, ESOPHAGEAL
Manufacturer (Section D)
CONSOLIDATED MEDICAL EQUIPMENT
alejandro dumas ave, 11321
complejo industrial chihuahua
chihuahua, 31136
MX  31136
MDR Report Key8653486
Report Number3007305485-2019-00186
Device Sequence Number11428592
Product Code KNQ
UDI-Device Identifier30653405050852
UDI-Public(01)30653405050852(11)171130(10)201711304
Combination Product (Y/N)N
Initial Reporter StateNY
Initial Reporter CountryUS
PMA/510(K) Number
K853274
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Nurse
Type of Report Initial
Report Date (Section B) 05/30/2019
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device No Information
Device Model Number000150
Device Catalogue Number000150
Device Lot Number201711304
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer05/28/2019
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/10/2019
Initial Report FDA Received Date05/30/2019
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1